My Sculptra story began 8 months ago. 2 vials, one session. One cheekbone is higher than the other. The collagen growth is totally uneven giving me a lumpy appearance, (not nodules or granulomas). What would cause the collagen to grow out so unevenly?
Why Does Sculptra Make my Face Look Lumpy?
Doctor Answers 7
Post Sculptra Treatment
Thank you for your question. The treatment recommendation for Sculptra is one vial per decade of life, for example, for 40 years old it would be 4 vials, 50 y/old = 5 vials and etc also recommended massage is 5 minutes, 5 times a day for 5 days. I would recommend going back to your injector and have them assess the area. I hope this helps.
Have a question? Ask a doctor
Lumpy appearance following Sculptra treatment
In general, the side effects of Sculptra may include the following:
2) Lumps or bumps
3) Redness around the injection site
4) Light bruising
One cheekbone may be higher than the other because of an uneven amount of product. If too much product is injected in a given area, it may cause a lumpy appearance. It is important to choose a qualified physician to perform your Sculptra treatment. Board certification, credentials, and fellowship training are all recommended when choosing a provider. From here, I would recommend speaking with your physician, as a touch up may help improve your result. I hope this helps, and I wish you the best of luck
Sculptra injection and clinical result
Most people may not see huge difference with just one Sculptra injection session where 2 vials are used. It can take 6 weeks after second Sculptra injection to start appreciate cheek elevation resulting from collagen production. The beauty of Sculptra is that a skilled physician injector can strategically adjust for baseline facial asymmetry or any subsequent perceived asymmetrical elevation of the cheeks upon subsequent Sculptra injection sessions. I typically have my assistant record or verbally report amount of Sculptra injected in each anatomic region to ensure the desired amount gets injected. Nodularity of lumpy bumpy changes associated with Sculptra is quite rare nowadays in the hands of experienced Sculptra physician injector with the current era of pre-mixing Sculptra, appropriate dilution, appropriate injection technique and immediate massage of sculpting of the face by the physician injector.
You might also like...
I would not consider the lumpy appearance normal. The difference in cheekbone heights could be a combination of pre-injection asymmetry and the amount of product injected into the areas.
Factors in Sculptra treatment results include:
- The Sculptra vial dilution (amount of sterile water placed in the vial).
- The depth of Sculptra injection below the skin surface.
- The even distribution of product during the injection treatment.
- The volume of Sculptra injected during a treatment session.
- The thickness of your face skin and fatty layer. (Thinner faces with significant volume loss might be more likely to appear lumpy.)
Be sure and follow-up with your injector for evaluatiuon and recommendations. Seek a second opinion if necessary.
Thanks for your question.
It may be that one cheek was injected with more Sculptra than the other. We always convey to our patients the importance of massaging the treated areas five times a day for five minutes each time over the next five days.
Uneven, lumpy cheeks
Most likely, the amount of Sculptra injected was uneven from one cheekbone to the other.
Also, the lumpy appearance may be due to uneven amounts of Sculptra from one point to another. When I suspect this during an injection, I immediately massage and vibrate the area till I'm satisfied that the material has evened up.
Have you massaged the injected areas for 5 minutes,5 times a day for 5 days?
In any case, the Sculptra effects largely disappear after 18-24 months.
Hope this helps.
Eugene Mandrea M.D.
Face uneven after Sculptra
Well, first of all, I wouldn't really expect you to have much of a change after just one session. Normally, it takes several sessions of Sculptra to achieve the desired result. An exam would be needed to try and determine what might be the cause of your unevenness. If there are no papules or nodules present, then it's possible that the unevenness was due to the placement of the Sculptra when it was injected. If the injection was distributed evenly throughout the area, you should get the same effect evenly throughout.
These answers are for educational purposes and should not be relied upon as a substitute for medical advice you may receive from your physician. If you have a medical emergency, please call 911. These answers do not constitute or initiate a patient/doctor relationship.